JOURNAL ARTICLE

Drug-induced linear IgA bullous dermatosis

Daniel Navi, Daniel J Michael, Nasim Fazel
Dermatology Online Journal 2006, 12 (5): 12
16962027
A 73-year-old man was admitted to the University of California Davis Medical Center for treatment of a pleural effusion and congestive heart failure. His hospital course was complicated by asymptomatic sustained ventricular tachycardia requiring placement of an implantable cardiac defibrillator. The patient was treated with vancomycin and cefazolin during the procedure. After 3 days he developed tense vesicles over the dorsal aspect of the hands. Perilesional skin biopsy showed subepidermal cleavage with a neutrophilic infiltrate. Direct immunofluorescence revealed granular IgA and C3 deposition along the dermal epidermal junction. A diagnosis of drug-induced linear IgA bullous dermatosis secondary to vancomycin was established. Linear IgA bullous dermatosis is a rare autoimmune blistering disorder with clinical features that can overlap with bullous pemphigoid and dermatitis herpetiformis. Drug-induced linear IgA bullous dermatosis is a less common variant that is correspondingly less well characterized. Although a variety of medications have been implicated, vancomycin is the most common associated drug.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
16962027
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"